What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Nov 24, 12:29 PM MST, 3 hours 41 minutes earlier. Its key messages:
- Strong cold front will bring scattered precipitation as a rain/snow mix with a few rumbles of thunder today/tonight.
- Gusty to occasionally strong wind gusts (30 to 55 mph) today through Tuesday morning (strongest western foothills and eastern MT).
- Near to below normal temperatures Tuesday through Friday. Periods of light rain/snow possible (20-40%) Wednesday through Friday.
- Even colder air arrives Friday night with the potential for the first significant snowfall of the season across the area through Sunday. Stay tuned if you have Holiday weekend travel plans!
Area forecast discussion, Nov 24, 12:29 PM MST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Billings MT
1229 PM MST Mon Nov 24 2025
.KEY MESSAGES...
- Strong cold front will bring scattered precipitation as a
rain/snow mix with a few rumbles of thunder today/tonight.
- Gusty to occasionally strong wind gusts (30 to 55 mph) today
through Tuesday morning (strongest western foothills and eastern
MT).
- Near to below normal temperatures Tuesday through Friday.
Periods of light rain/snow possible (20-40%) Wednesday through
Friday.
- Even colder air arrives Friday night with the potential for the
first significant snowfall of the season across the area
through Sunday. Stay tuned if you have Holiday weekend travel
plans!
&&
.DISCUSSION...
Through Tuesday...
An active pattern will start with the quick hitting clipper
system entering the region right now. Scattered precipitation
across the area will give way to a narrow band of more intense
precip associated with a cold frontal passage. This front should
be in the foothills by 21z, Billings by 23z, and Southeast Montana
by 01z. The largest question at this time associated with this
FROPA is the precipitation type. Both the HREF and REFS ensembles
show a higher probability that this precipitation falls as rain,
however, the CAA is forecast to be quite strong and thus an
earlier changeover is quite possible. The p-type will have massive
implications in terms of the overall impacts for SE MT and US-212
as snow falling in the gusty post-frontal winds will greatly
reduce visibility. Wind gusts behind the front are forecast to
gust to 40mph with 55mph gusts possible on top of the hills. If
the precip does fall in the form of snow, travel may become
dangerous for a short period of time.
Behind the clipper cold front, Tuesday will feature temperatures
near to 5F below average. Winds are forecast to remain gusty
through at least mid-day. A 700mb jet with winds up to 50kts will
be on the backside of the low which could bring northwesterly
wind gusts in the 40s mph, especially in Eastern Montana and
Northeast Wyoming. Additionally, some backside snow is forecast to
move into the eastern Montana with the most widespread snow
focused around Baker. This could, yet again, pose a travel risk
during the day with falling and blowing snow reducing visibility.
Models also show all road temperatures in this region cooling to
freezing before noon Tuesday may allow for some light accumulation
on roadways as well. Impacted roads do include I-94 and US-12.
WMR
Wednesday into the weekend...
Temperatures are forecast to continue to be roughly around average
through the Thanksgiving holiday. For the Billings area this
translates to highs around 40F and lows in the mid 20sF.
Late in the day on Thanksgiving and into Friday, small amounts of
energy start to make their way into our region. This could allow
for some light snow to start falling in the foothills west of
Billings before the end of Thanksgiving Dinner.
The main show gets going as a high amplitude trough enters the
area during the day Friday. While there are still quite a few
discrepancies between the models, there is a good signal in for a
widespread snow accumulation event this weekend. The entire
forecast area has a 40% chance of seeing at least 3" of snowfall
between Friday and Monday. Following this system, the coldest air
of the season is forecast where widespread single digit lows look
likely. All this to say, if you have travel plans following
Thanksgiving, keep a close eye on the forecast as we get closer
to the event and more details emerge. WMR
.AVIATION...
A cold front will push across the TAF sites this afternoon and
early evening bringing strong northwest winds gusting to 25 to 40
kts. Rain and snow showers, along with a few lightning strikes,
are possible with the passage of the front. Winds could gust up
to 50 kts near any stronger shower activity. Also, conditions
could drop to IFR at times late this afternoon and evening in any
snow shower activity. Winds will stay on the gusty side through
Tuesday morning then gradually diminish late Tuesday morning into
Tuesday afternoon. Lingering snow showers will taper off between
6 and 12 Z tonight.
&&
.PRELIMINARY POINT TEMP/POPS...
Tue Wed Thu Fri Sat Sun Mon
-----------------------------------------------------------
BIL 023/038 025/041 028/038 027/039 017/025 010/020 007/029
20/B 02/J 12/W 45/W 44/J 54/J 21/B
LVM 018/037 024/043 028/045 029/041 017/030 007/023 011/033
20/B 24/J 24/W 45/W 44/J 53/J 21/B
HDN 023/038 021/041 025/041 024/037 016/027 008/020 004/029
61/U 03/W 12/W 56/W 55/J 65/J 32/J
MLS 025/035 019/036 018/035 023/032 014/023 007/018 004/025
72/J 00/E 00/E 44/J 32/J 42/J 21/E
4BQ 026/034 019/037 021/038 025/036 017/026 010/018 007/025
82/J 00/E 00/E 23/J 23/J 43/J 21/B
BHK 022/032 012/036 013/035 017/029 011/023 004/018 002/026
84/J 00/E 00/B 34/J 32/J 32/J 21/B
SHR 018/034 015/039 021/041 022/041 014/028 005/020 003/030
71/N 02/J 11/E 35/W 54/J 65/J 32/J
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory in effect until 11 AM MST Tuesday FOR
ZONES 33-37.
WY...None.
&&
weather.gov/billingsIn the hours before
Local storm report, Nov 24, 1:43 PM MST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Billings MT
143 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Non-Tstm Wnd Gst 13 SW Washoe 45.03N 109.41W
11/24/2025 M54 MPH Carbon MT Mesonet
Mesonet station TT839 Quad Creek.
&&Special weather statement, Nov 24, 2:18 PM MST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Billings MT
218 PM MST Mon Nov 24 2025
MTZ034-056-138-169>171-235-242215-
Northern Stillwater MT-Bighorn Canyon MT-Pryor/Northern Bighorn
Mountains MT-Southwestern Yellowstone MT-Red Lodge Foothills MT-
Southern Big Horn MT-Northern Carbon MT-
218 PM MST Mon Nov 24 2025
...SNOW SHOWERS WILL IMPACT SOUTHWESTERN YELLOWSTONE...NORTH CENTRAL
CARBON...EAST CENTRAL STILLWATER AND WEST CENTRAL BIG HORN COUNTIES
UNTIL 315 PM MST...
At 218 PM MST, Doppler radar was tracking snow showers along a line
from 9 miles north of Columbus to 9 miles west of Joliet, moving east
at 45 mph.
Locations impacted include...
Billings, Columbus, Laurel, Joliet, Fromberg, Billings West End,
Pryor, Billings Heights, Lockwood, Shepherd, Huntley, Silesia,
Rockvale, Edgar, Park City, Acton, Molt, Boyd, Roberts and Cooney
Reservoir State Park.
Winds may gust up to 50mph and visibility may drop below 1 mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Use extra caution if you must travel into or through this line of
snow showers. Rapid changes in visibility and slick roads are
possible. Consider delaying travel until the precipitation passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for light snow accumulation on roads. Slow down and allow
extra time when traveling.
&&
LAT...LON 4536 10934 4559 10929 4584 10942 4602 10823
4600 10820 4566 10810 4526 10811 4531 10872
4531 10877
TIME...MOT...LOC 2114Z 264DEG 38KT 4576 10922 4560 10913 4545 10916
McKeown-RobbieLocal storm report, Nov 24, 2:37 PM MST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Billings MT
237 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Tstm Wnd Gst 8 WSW Molt 45.82N 109.09W
11/24/2025 M52 MPH Stillwater MT Mesonet
Mesonet station MTM20 8.4 S Halfbreed Lake
Wildlife (MT-MESO).
&&Special weather statement, Nov 24, 3:12 PM MST, 58 minutes before
Special Weather Statement
National Weather Service Billings MT
312 PM MST Mon Nov 24 2025
MTZ057-138-173-235-242315-
Northern Big Horn MT-Southern Big Horn MT-Southwestern
Yellowstone MT-Northeastern Yellowstone MT-
312 PM MST Mon Nov 24 2025
...SNOW SHOWERS WILL IMPACT SOUTHERN YELLOWSTONE AND NORTHWESTERN BIG
HORN COUNTIES UNTIL 415 PM MST...
At 312 PM MST, Doppler radar was tracking snow showers along a line
from near Shepherd to near Laurel, moving east at 35 mph.
Locations impacted include...
Billings, Hardin, Laurel, Ballantine, Worden, Huntley, Shepherd,
Lockwood, Billings Heights, Billings West End, Pryor, Pompeys
Pillar and Crow Indian Reservation.
Winds may gust up to 50mph and visibility may drop below 1 mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Use extra caution if you must travel into or through this line of
snow showers. Rapid changes in visibility and potentially slick roads
may lead to accidents. Consider delaying travel until the squall
precipitation passes your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow covered roads. Slow down and allow extra time when
traveling.
&&
LAT...LON 4567 10888 4583 10858 4611 10843 4604 10743
4561 10763 4534 10797 4553 10876 4555 10876
4555 10880 4559 10880 4562 10878 4564 10878
4561 10884 4564 10884 4565 10888
TIME...MOT...LOC 2208Z 285DEG 28KT 4601 10834 4577 10846 4563 10875
McKeown-RobbieLocal storm report, Nov 24, 3:17 PM MST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Billings MT
317 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Non-Tstm Wnd Gst 1 NW Billings 45.80N 108.55W
11/24/2025 M54 MPH Yellowstone MT ASOS
ASOS station KBIL Billings.
&&Special weather statement, Nov 24, 4:08 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Billings MT
408 PM MST Mon Nov 24 2025
MTZ031-057-058-138-169-171-WYZ198-199-250000-
Southern Big Horn MT-Southern Rosebud MT-Northern Big Horn MT-
Pryor/Northern Bighorn Mountains MT-Northeast Bighorn Mountains
WY-Sheridan Foothills WY-Northern Rosebud MT-Bighorn Canyon MT-
408 PM MST Mon Nov 24 2025
...SNOW SHOWERS AND GUSTY WINDS WILL IMPACT BIG HORN...SOUTHERN
ROSEBUD AND SHERIDAN COUNTIES UNTIL 5 PM MST...
At 408 PM MST, Doppler radar was tracking strong winds and snow
showers along a line near Colstrip to the Bighorn Mountains moving
southeast at 35 mph.
Locations impacted include...
Sheridan, Colstrip, Ranchester, Dayton, Lodge Grass, Busby, Crow
Agency, Lame Deer, Ashland, Fort Smith, Big Horn, Birney, Kirby,
Rosebud Battlefield Park, Tongue River Reservoir, Wyola, Parkman,
Muddy Cluster, Birney Village and St. Xavier.
Winds may gust up to 55 mph and visibility may drop below 1 mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for slushy roads. Slow down and allow extra time when
traveling.
&&
LAT...LON 4500 10801 4534 10797 4561 10763 4604 10743
4596 10742 4596 10718 4591 10718 4591 10705
4587 10705 4587 10694 4599 10694 4592 10619
4539 10623 4456 10674 4456 10737 4468 10755
4472 10774 4477 10775 4479 10783 4499 10788
TIME...MOT...LOC 2303Z 308DEG 32KT 4545 10711 4504 10734 4484 10779
Arends